This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I've been taking Geodon for depression and anxiety at 160mg daily for almost 4 years now. Im' 42 years old and things in my life are going well and have a great support system now, which I didn't have a few years ago. I am married with two young children and have a nanny to help me with my kids and household. I want to be med free. I do not have any psychotic symptoms and not sure why doctor put me on this antipsychotic, but now I want to come off of it. From the small amount of information I have read tells me that coming off Geodon is like going through hell and people get severely sick for weeks and some have experienced Tardive Dysknesia only after coming off the drug and even months later they still experienced these symptoms. I asked my Psychiatrist to help me come off of it and her response was, "Why? You don't need to. You may want to stay on it for the rest of your life." I am frustrated with this response. Over this past 1 1/2 I have come from a total of 38 psych. meds daily down to 5 tablets daily now. I'm determined it is time to come off this medication. I want to become med free. I'm still taking Klonipin (klonopin), 2 mg total at bedtime. From what I've read over the internet research has me a little scared of what effects I might experience when I go off Geodon. I did come off Effexor and Lexapro and both of these were very difficult and took a long time to wean myself off of. My two questions are what withdrawal Symptoms can I expect when I discontinue taking Geodon, and what is the best way to come off this drug? Please respond to my questions. I need advice.
The best way to come off of this drug is to do it over a 3-4 week period by gradually reducing the daily dose, then for one week( week 3) take the lowest dose 3 times that week, then the last week, every third day, and then stop. stay on klonopin as a buffer, then do the same for klonopin when you are ready. Its hard to say what you should expect in symptoms on this regime, maybe nothing except a few days of feeling a little bit odd, or off, until your natural rhythyms return. Be careful about what you read, suggestion plays a big part in the experience.
I am trying to go it alone on this tapering off of Geodon ... I have been taking it for 2 months and I dont feel its helping me. My shrink says that he wont let me get off of it until I take the mgs. that he has recommended. So I am trying to figure it out on my own . I am currently on , Lamictal , Lexapro , Klonopin wafers, Lunesta , Xanax , and Geodon. I feel that I am taking to many pills and I need to know what to expect as far as withdrawl (withdrawal) symptoms so I dont start panicking. Panic Disorder is the reason why all this started in the first place . My shrink asks me how I'm feeling and the first thigs he does is drop another pill on me. Right now I feel useless in the house and I am not paying attention to the things I should be. My sex life is nonexistant and all I do is want to sleep. I had my husband make a schedule for me to taper off the Geodon. If I am late in taking it I start feeling like I could go through the roof ..Anger..shortness with people .. a surge of energy..my body feels freaky .. and my brain feels like the wires are crossed when I try to think and I shake. Then I take the pill and 20 mins later I feel ok again. I am afraid that there could be damage that I will find with ny brain when I am finally off!! Help!!!!!!!!!!!!!!!!!!
I have some serious problems right now and need an opinion and some help. This all started 4 years ago when at the age of 22 I was diagnosed with ADHD and was given Adderal. About six months later I had to be put on sleeping medication (Ambien). Then about a year later I got depressed and I was given Lexapro. And since then I have been taking the following:
Lexapro - 20mg for 4 years
Xanax - 2 mg for 4 years
Zyprexa - 20 mg for 3 years
Seroquel 600mg for 3 years
Adderal 60mg for 3 years then quit
Focalin 40mg for 1 year
Ambien CR 12.5mg 1 year or whenever it came out with a regular 10mg tablet at night
Three weeks ago I got off of everything but Focalin, Lexapro, and Ambien. I did my best to lower the doses of everything but I hope what I am experiencing is withdrawal from these meds. The day I took my last 5mg Zyprexa I started having weird feelings that ghost are around me and touching me. It has gotten worse pretty much every day since. Two weeks into this I finally told my parents because I couldnt take it alone anymore. Just to touch on what was happening a little more, I felt like these things around me were touching me and trying to pull me and I kept dropping stuff and I had what felt like uncontrolable arm and leg movements all day and they got worse at night.
I went to my doctor a week ago and he told me to stop taking the Focalin, which I hadent taken for a week anyway, and put me on the following:
All at night:
Ativan 2mg (3 at night)
I guess I hope I am going through withdrawal but I need an honest and educated opinion. My doctor said there is no way that I am having withdrawal from Zyprexa, but from all I have read he has to be wrong. On a positive note I have lost 25 lbs. of the 80 that I gained when I started taking Zyprexa. PLEASE HELP
I have been taking a high dose of Geodon for 7 years. 160mg-200mg. I have developed Tardive Dyskinisia in my tounge and fingers and feet. I want to get off this poison that is killing my nervous system-But my doctor said "no" she actually said she didn't know what to do or how to get me off. Also, 7 years ago, when I was first put on Geodon, I had NO pschotic symptoms. I was diagnosed w/Bipolar, ADHD, and PTSD. But, now, when I don't take enough Geodon-I do get pschotic. I just read "Mad In America" its about the history and current mistreatment of the mentally ill. I 100% reccomend it. He explains that antipschotics supress the dopamine in your brain. Your brain, in turn, makes more dopamine to compensate. After weeks, months, years of this, antipschotic drugs create a brain that is super sensitive to dopamine. Essentially a schizophrenic brain w/parkinsons! Recently I tried to decrease my Geodon from 200mg to 140mg. This withdrawel caused SEVERE muscle spasms that were so bad I went to the ER 3 times. The only solution I got was to raise my geodon back up to 160mg. I am desparate to find a Dr who will help me get off Geodon! I live in Seattle, but am willing to travel and pay as much as possible. So far my tounge is only twitching inside my mouth. But if it ever gets to the point where its showing outside my mouuth-My life would be over. I'm afraid I would kill myself. Any tips would be greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.